ISSN 1234-3099 (print version)

ISSN 2083-5892 (electronic version)

Discussiones Mathematicae Graph Theory

IMPACT FACTOR 2019: 0.755

SCImago Journal Rank (SJR) 2019: 0.600

Rejection Rate (2018-2019): c. 84%

Discussiones Mathematicae Graph Theory


Discussiones Mathematicae Graph Theory 19(2) (1999) 159-166
DOI: 10.7151/dmgt.1092


Mieczysław Borowiecki

Institute of Mathematics
Technical University Zielona Góra, Poland

Peter Mihók

Faculty of Economics
Technical University Košice, Slovakia
e-mail: mihok@Koš

Zsolt Tuza

Computer and Automation Institute
Hungarian Academy of Sciences Budapest, Hungary


M. Voigt

Institute of Mathematics
Technical University Ilmenau, Germany


We consider the problem of the existence of uniquely partitionable planar graphs. We survey some recent results and we prove the nonexistence of uniquely (D1,D1)-partitionable planar graphs with respect to the property D1 "to be a forest".

Keywords: property of graphs, additive, hereditary, vertex partition, uniquely partitionable graphs.

1991 Mathematics Subject Classification: 05C15, 05C35, O5C75.


[1] C. Bazgan, M. Santha and Zs. Tuza, On the approximation of finding a(nother) Hamiltonian cycle in cubic Hamiltonian graphs, in: Proc. STACS'98, Lecture Notes in Computer Science 1373 (Springer-Verlag, 1998) 276-286.  Extended version in the J. Algorithms 31 (1999) 249-268.
[2] C. Berge, Theorie des Graphes, Paris, 1958.
[3] C. Berge, Graphs and Hypergraphs, North-Holland, 1973.
[4] B. Bollobás and A.G. Thomason, Uniquely partitionable graphs, J. London Math. Soc. 16 (1977) 403-410, doi: 10.1112/jlms/s2-16.3.403.
[5] M. Borowiecki, I. Broere, M. Frick, P. Mihók and G. Semanišin, Survey of hereditary properties of graphs, Discuss. Math. Graph Theory 17 (1997) 5-50, doi: 10.7151/dmgt.1037.
[6] I. Broere and J. Bucko, Divisibility in additive hereditary graph properties and uniquely partitionable graphs, Tatra Mountains 18 (1999) 79-87.
[7] J. Bucko, M. Frick, P. Mihók and R. Vasky, Uniquely partitionable graphs, Discuss. Math. Graph Theory 17 (1997) 103-114, doi: 10.7151/dmgt.1043.
[8] J. Bucko and J. Ivanco, Uniquely partitionable planar graphs with respect to properties having a forbidden tree, Discuss. Math. Graph Theory 19 (1999) 71-78, doi: 10.7151/dmgt.1086.
[9] J. Bucko, P. Mihók and M. Voigt Uniquely partitionable planar graphs, Discrete Math. 191 (1998) 149-158, doi: 10.1016/S0012-365X(98)00102-2.
[10] G. Chartrand and J.P. Geller, Uniquely colourable planar graphs, J. Combin. Theory 6 (1969) 271-278, doi: 10.1016/S0021-9800(69)80087-6.
[11] F. Harary, S.T. Hedetniemi and R.W. Robinson, Uniquely colourable graphs, J. Combin. Theory 6 (1969) 264-270; MR39#99.
[12] P. Mihók, Reducible properties and uniquely partitionable graphs, in: Contemporary Trends in Discrete Mathematics, From DIMACS and Dimatia to the Future, Proceedings of the DIMATIA-DIMACS Conference, Stirin May 1997, Ed. R.L. Graham, J. Kratochvil, J. Ne setril, F.S. Roberts, DIMACS Series in Discrete Mathematics, Volume 49, AMS, 213-218.
[13] P. Mihók, G. Semanišin and R. Vasky, Hereditary additive properties are uniquely factorizable into irreducible factors, J. Graph Theory 33 (2000)44-53, doi: 10.1002/(SICI)1097-0118(200001)33:1<44::AID-JGT5>3.0.CO;2-O.
[14] J. Mitchem, Uniquely k-arborable graphs, Israel J. Math. 10 (1971) 17-25; MR46#81.

Received 2 February 1999
Revised 21 September 1999